Alert archive / Iowa / Wind Advisories in 2009
Wind Advisory 3, NWS La Crosse, WI
NWS La Crosse, WI issued this wind advisory at Apr 21, 2009, 10:50 AM CDT for 8 counties in Iowa; 7 counties in Minnesota. It took effect at Apr 21, 2009, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2009, 10:50 AM CDT (15:50 UTC)
- In effect from
- Apr 21, 2009, 11:00 AM CDT
- Expired
- Apr 21, 2009, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KARX 211550 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1050 AM CDT TUE APR 21 2009 ...STRONG AND GUSTY NORTHWEST WINDS THROUGH THE AFTERNOON... .NORTHWEST WINDS FROM 25 TO 30 MPH...GUSTING IN EXCESS OF 45 MPH WILL BE LIKELY ACROSS EXPOSED AND WIND PRONE AREA OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA THROUGH THE AFTERNOON. THE WINDS SHOULD RAPIDLY DIMINISH WITH THE APPROACH OF SUNSET EARLY THIS EVENING. THIS WILL IMPACT ALL EAST-WEST ORIENTED HIGHWAYS...AS DRIVERS OF HIGH PROFILE VEHICLES ON THESE ROADS WILL NOTICE THE STRONG THE GUSTS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-220000- /O.NEW.KARX.WI.Y.0003.090421T1600Z-090422T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN 1050 AM CDT TUE APR 21 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING IN EXCESS OF 45 MPH ARE LIKELY THROUGH THE DAY. THESE WINDS WILL DECREASE RAPIDLY WITH THE APPROACH OF SUNSET EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINAU WEATHER.GOV/LACROSSE
3 follow-up statements
000 WWUS73 KARX 211755 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1255 PM CDT TUE APR 21 2009 ...STRONG AND GUSTY NORTHWEST WINDS THROUGH THE AFTERNOON... .NORTHWEST WINDS THROUGH THE MORNING AND EARLY AFTERNOON HAVE BEEN SUSTAINED AROUND 30 MPH...WITH GUSTS TO 40 TO 45 MPH FOR LOCATIONS MAINLY WEST OF A LINE FROM LAKE CITY THROUGH PRESTON TO OELWEIN. THIS AREA HAS SEEN THE MOST SUNSHINE...AND AS THE CLOUDS DIMINISH FURTHER EAST TOWARD THE MISSISSIPPI RIVER...STRONGER WIND GUSTS WILL ALSO SPREAD INTO THIS AREA AS WELL. THE WINDS SHOULD RAPIDLY DIMINISH WITH THE APPROACH OF SUNSET EARLY THIS EVENING. THIS WILL IMPACT ALL EAST-WEST ORIENTED HIGHWAYS...AS DRIVERS OF HIGH PROFILE VEHICLES ON THESE ROADS WILL NOTICE THE STRONG THE GUSTS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-220000- /O.CON.KARX.WI.Y.0003.000000T0000Z-090422T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN 1255 PM CDT TUE APR 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING TO 45 MPH ARE LIKELY THROUGH THE DAY. THESE WINDS WILL DECREASE RAPIDLY WITH THE APPROACH OF SUNSET EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS73 KARX 212026 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 326 PM CDT TUE APR 21 2009 ...STRONG WINDS CONTINUE BUT WILL DIMINISH QUICKLY BY SUNSET... .SUSTAINED WINDS FROM 25 TO 35 MPH...WITH A FEW GUSTS TOWARD 50 MPH HAVE BEEN REPORTED THIS AFTERNOON WEST OF THE MISSISSIPPI RIVER. THESE STRONG WINDS WILL CONTINUE THROUGH ABOUT 6 PM...WITH A RAPID DECREASE THEREAFTER WITH THE LOSS OF HEATING FROM THE AMPLE SUNSHINE OVER THE AREA. UNTIL THE WINDS DIE DOWN...TRAVELERS ON EAST-WEST ROADS WILL FEEL THE IMPACT FROM THE STRONG WIND GUSTS...ESPECIALLY IF DRIVING HIGHER PROFILE VEHICLES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-220000- /O.CON.KARX.WI.Y.0003.000000T0000Z-090422T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN 326 PM CDT TUE APR 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SUSTAINED NORTHWEST WINDS FROM 25 TO 35 MPH...GUSTING TO 45 OR 50 MPH ARE LIKELY THROUGH THE REMAINDER OF THE AFTERNOON. THESE WINDS WILL DECREASE RAPIDLY AFTER 6 PM...WITH LIGHT WINDS EXPECTED AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS73 KARX 212358 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 658 PM CDT TUE APR 21 2009 ...WINDS DIMINISHING ACROSS THE REGION... .OVER THE PAST HOUR WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-220100- /O.EXP.KARX.WI.Y.0003.000000T0000Z-090422T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN 658 PM CDT TUE APR 21 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. ALTHOUGH A FEW GUSTS TO 30 MPH WILL BE POSSIBLE OVER THE NEXT HOUR THE WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ RABERDING WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind advisory went out at Apr 21, 9:57 AM CDT, 53 minutes earlier.
Area forecast discussion, Apr 21, 9:57 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 957 AM CDT TUE APR 21 2009 .UPDATE... WILL BE WATCHING METAR/AWOS OBSERVATIONS CLOSELY OVER THE NEXT FEW HOURS FOR NEED OF A POTENTIAL WIND ADVISORY TODAY. 21.12Z RUC13 DATA AND ATTENDANT BUFR SOUNDINGS SHOWING A STRONG WIND SIGNATURE DEVELOPING THROUGH THE REST OF THE MORNING INTO THE AFTERNOON ON THE BACK EDGE OF THE DEPARTING SC FIELD WHERE MIXING/SUBSIDENCE ARE COLLOCATED. BUFR SOUNDINGS INDICATING A POTENTIAL TO MIX VERY DEEPLY BY EARLY-MID AFTERNOON VIA DIABATIC HEATING AND COLD TEMPS ALOFT...VERY STEEP LOW LEVEL LAPSE RATES. RUC13 IS ALSO VERY ADAMANT AT A MERIDIONALLY ORIENTED 50+KT WIND MAX DEVELOPING AT 850MB OVER SERN MN/NERN IA THIS MORNING. WITH BLRW3 /BLUE RIVER/ WIND PROFILER SHOWING 45KTS AT THIS LAYER RIGHT NOW...THIS SEEMS REALISTIC. MUCH OF SERN MN SITES PUSHING WIND ADVISORY CRITERIA RIGHT NOW VIA SUSTAINED WINDS /30MPH/...SO NOT MUCH MORE ROOM HERE BEFORE ADVRY WILL BE NEEDED. VERY SLOW MOVEMENT OF STRATOCUMULUS FIELD MAY BE SAVIOR HERE...BUT WILL WATCH OBS CLOSELY. IF WIDESPREAD ADVRY WINDS BEGIN TO DEVELOP...LIKELY WILL HOIST ADVISORY. FOR NOW...HAVE INCREASED WIND SPEEDS/GUSTS IN NDFD GRIDDED DATABASE...WHICH WILL BE REFLECTED IN TEXT ZONE FORECAST SOON ONCE EAST FORECAST AREA -RA/-SN COMES TO AN END. BINAU && .PREV DISCUSSION... /ISSUED 303 AM CDT TUE APR 21 2009/ SHORT TERM...TODAY THROUGH THURSDAY PRECIPITATION TRENDS/WINDS TODAY ARE MAIN CONCERNS. SURFACE MAP AT 3 AM HAD A 995MB OCCLUDED LOW OVER NORTHERN LAKE MI. TROWAL FEATURE WRAPPING AROUND THE LOW WAS SPREADING WIDESPREAD STEADY-STATE RAIN WEST/SOUTHWESTWARD INTO THE FORECAST AREA MAINLY EAST OF THE MISSISSIPPI RIVER. SURFACE OBSERVATIONS SHOWING VERY NORTHERN/EASTERN FRINGES OF THE FORECAST AREA WAS SEEING MORE OF A MIX OR ALL WET SNOW CLOSER TO DYNAMIC COOLING OF DEEP UPPER/SURFACE LOW. HOWEVER...WITH TEMPERATURES IN THE MID-30S ACROSS THAT AREA...NOT MUCH SNOW STICKING. LATEST SHORT TERM MODELS IN FAIRLY GOOD AGREEMENT WITH NO GLARING DISCREPANCIES NOTED. THE OCCLUDED LOW OVER NORTHERN LAKE MI WILL SLOWLY LIFT INTO NORTHERN LOWER MICHIGAN TODAY. THIS WILL CONTINUE A SLOW EASTWARD SHIFT OF THE TROWAL/WRAP AROUND PRECIPITATION ACROSS THE AREA WITH THE BULK OF THE RAIN OUT OF THE AREA AROUND NOON OR SO. SKIES WILL ALSO FOLLOW SUIT WITH PRECIPITATION TREND...CLEARING SLOWLY FROM WEST TO EAST. OTHERWISE...PRESSURE GRADIENT WILL REMAIN FAIRLY STRONG ACROSS THE AREA TODAY WITH GOOD MIXING AS SUNSHINE BECOMES MORE PREVALENT ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. TAKING A LOOK AT THE BUFKIT SOUNDING AT KRST REVEALS MIXING TO AROUND 750MB BY THIS AFTERNOON. WAS INITIALLY CONCERNED WITH A WIND ADVISORY TODAY ACROSS THE WIND-PRONE AREAS OF SOUTHEAST MN/NORTHEAST IA BASED ON WINDS NEARING 50KT AT THAT LEVEL. BUT...LOOKING MORE CLOSELY REVEALS WARMING AROUND 850 MB LAYER WHICH WOULD PREVENT THIS WIND FROM MIXING THROUGH TO SURFACE. MEAN-LAYER MIXING WOULD YIELD MORE REALISTIC GUST POTENTIAL IN THE 30-40KT RANGE...SO JUST BELOW WIND CRITERIA. ALBEIT BLUSTERY...WILL HOLD OFF ON ANY WIND HEADLINES. HIGHS TODAY WILL HAVE A PRETTY DECENT WEST TO EAST GRADIENT DUE TO CLOUDS/PROXIMITY TO THE LOW. HIGHS LOOK LIKE THEY WILL TOP OFF IN THE UPPER 50S ACROSS WESTERN PORTIONS OF THE FORECAST AREA...AND IN THE UPPER 40S/LOWER 50S ACROSS THE EAST. MODELS HAVE BEEN HINTING AT A WEAK MID-LEVEL SHORTWAVE TROUGH ROTATING SOUTHEAST ACROSS THE AREA THIS EVENING. THE GFS EVEN WANTS TO PRODUCE SOME LIGHT QPF...BUT IT IS AN OUTLIER COMPARED AGAINST THE NAM/SREF. DID INCREASE CLOUDS A BIT THIS EVENING...THEN WENT MOSTLY CLEAR AFTER MIDNIGHT AS THE DISTURBANCE DEPARTS SOUTHEAST OF THE AREA. QUIET AN WARMER CONDITIONS WILL BE SEEN ACROSS THE AREA ON WEDNESDAY AS HIGH PRESSURE DRIFTS OVERHEAD FROM THE PLAINS. WITH AMPLE SUNSHINE AND WARMING ALOFT...HIGHS SHOULD HAVE NO PROBLEM REACHING INTO THE UPPER 50S TO MID 60S. BY WEDNESDAY NIGHT...THE HIGH DRIFTS SOUTHEAST INTO THE OHIO RIVER VALLEY AS LOW PRESSURE MOVING ALONG THE U.S./CANADIAN BORDER PUSHES A WARM FRONT INTO WESTERN MN/IA. WARM AIR ADVECTION/ISENTROPIC LIFT OVER THE FRONTAL BOUNDARY WILL PRODUCE SOME MID-LEVEL CLOUDS/ACCAS MAINLY ALONG/NORTH OF I-90/94 CORRIDOR. APPEARS LOWER LEVELS REMAIN PRETTY DRY...SO ANYTHING FALLING FROM ACCAS SHOULD REMAIN VIRGA. BETTER PUSH OF 850MB MOISTURE TRANSPORT AND CLOSER PROXIMITY OF WARM FRONTAL BOUNDARY ON THURSDAY WILL WARRANT A SMALL CHANCE OF SHRA ACROSS THE NORTH. OTHERWISE...WITH THE WARM FRONT PUSHING THROUGH AND GOOD MIXING THROUGH 850MB /WHICH WARMS INTO THE 13-15C RANGE/ HIGHS THURSDAY SHOULD TOP OFF WELL INTO THE 70S. LONG TERM...THURSDAY NIGHT THROUGH MONDAY LATEST GFS AND ECMWF COMING INTO BETTER AGREEMENT WITH PUSHING COLD FRONT PUSHING INTO THE AREA FRIDAY NIGHT AND THEN HANGING IT UP OVER US THROUGH THE WEEKEND. BOTH GFS AND ECMWF SHOWING A GOOD PUSH OF GULF MOISTURE INTO THE FRONTAL BOUNDARY...YIELDING A GOOD CHANCE OF SHRA/TS ACTIVITY. THIS SIGNAL HAS BEEN GETTING MORE CONSISTENT OVER THE LAST COUPLE OF MODEL RUNS. MODELS DIVERGE GOING INTO MONDAY. THE GFS WANTS TO PLOW THE COLD FRONT SOUTHWARD INTO THE THE OHIO RIVER VALLEY/SOUTHERN PLAINS WHEREAS THE ECMWF PUSHES IT INTO THE GREAT LAKES THROUGH CENTRAL PLAINS. WITH MEAN SOUTHWEST FLOW ALOFT PARALLELING THE FRONTAL BOUNDARY...THE SLOWER PUSH THE ECMWF IS INDICATING SEEMS MORE REASONABLE. AND...AS A RESULT..WOULD KEEP RAIN CHANCES ACROSS OUR AREA. OVERALL...LOOKS LIKE WE COULD SEE A SIGNIFICANT RAINFALL THROUGH THE WEEKEND. AVIATION... LARGE STORM SYSTEM OVER LOWER MICHIGAN CONTINUES TO SPIN RAIN BACK ACROSS WISCONSIN. KLSE IS ON THE WESTERN EDGE OF THIS RAIN WITH MVFR TO LOW VFR CEILINGS. THE AREA OF LOW PRESSURE IS EXPECTED TO EVER SO SLOWLY BEGIN MOVING OFF TO THE NORTHEAST TODAY. AS THIS OCCURS...THE RAIN AND MVFR CONDITIONS WILL BE MOVING EAST AS WELL ALLOWING VFR CONDITIONS TO BE THE PREDOMINANT CONDITIONS AT KLSE BY MID TO LATE MORNING. UNTIL THEN...EXPECT CEILINGS TO BOUNCE AROUND THE 3K FOOT MARK. FARTHER WEST AT KRST...VFR CONDITIONS ALREADY IN PLACE AND A NARROW BAND OF CLEARING IS PRESENT OVER CENTRAL MINNESOTA. THIS CLEARING IS EXPECTED TO WORK INTO KRST THIS MORNING. THE GRADIENT AROUND THE LOW WILL STILL BE TIGHT ENOUGH TODAY TO ALLOW SOME WIND GUSTS TO OCCUR...ESPECIALLY ONCE THE CLOUDS CLEAR OUT AND THE MIXING BEGINS. NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED BETWEEN 20 AND 25 KNOTS WITH GUSTS OF 30 TO 35 KNOTS. THE WINDS WILL START TO DIMINISH TOWARD SUNSET AS THE MIXING STARTS TO DECREASE. ALSO...ANOTHER SHORT WAVE TROUGH IN THE NORTHWEST FLOW ALOFT SHOULD BE APPROACHING THE AREA. THIS WILL BRING SOME VFR CEILINGS BACK TO BOTH TAF SITES AND THERE COULD BE A QUICK SHOWER OR SOME SPRINKLES...BUT THE PROBABILITY OF THESE IS NOT HIGH ENOUGH TO JUSTIFY INCLUDING IN THE TAF AT THIS TIME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. &&
Hazardous weather outlook, Apr 21, 10:15 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1015 AM CDT TUE APR 21 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-221100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1015 AM CDT TUE APR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG WINDS GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH THE DAY AS DEEP LOW PRESSURE RESPONSIBLE FOR THE RECENT RAIN AND SNOW SLOWLY DEPARTS AND IS REPLACED BY HIGH PRESSURE. THE PEAK WIND SPEEDS WILL LIKELY BE FELT BETWEEN 11 AM AND 4 PM WEST OF THE MISSISSIPPI RIVER...AND BETWEEN 1 PM AND 6 PM EAST OF THE MISSISSIPPI RIVER. THE MOST WIND PRONE AREAS WEST OF THE MISSISSIPPI RIVER...INCLUDING RIDGETOPS AND BLUFFS IMMEDIATELY ALONG THE RIVER...MAY SEE SUSTAINED WIND SPEEDS AROUND 30 MPH FOR A TIME...AND GUSTS IN EXCESS OF 45 MPH. A WIND ADVISORY MAY BE NEEDED IF IT APPEARS THESE WINDS ARE WIDESPREAD...OR EVEN STRONGER THAN CURRENTLY ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION OVER THE WEEKEND. THIS FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TO THE AREA ALONG AND NORTH OF INTERSTATE 90 STARTING FRIDAY AND OVER THE ENTIRE AREA FOR SATURDAY THROUGH MONDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...THERE IS THE POTENTIAL FOR SOME THUNDERSTORMS TO PRODUCE SOME DAMAGING WINDS AND LARGE HAIL FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
Nearby
Wind Advisories in Iowa, 2009Wind Advisories in Minnesota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.